MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH TX2 DISSECTION ENDOVASCULAR GRAFT STRAIGHT COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH TX2 DISSECTION ENDOVASCULAR GRAFT STRAIGHT COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G47455
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
Description of event according to initial reporter: a 77-year-old male patient underwent a thoracic endovascular aortic repair using zdeg device, laser fen for left subclavian artery with vbx implanted in left subclavian, procedure in which the zenith tx2 dissection endovascular graft straight component, g47455, was used.A zdeg-p-36-154 was implanted first over a 260cm double curved lunderquist wire.We created a laser fen for the left subclavian artery from a brachial approach and stented the lsa using a 8lx39 vbx.Once that portion of the case was completed we measured distal piece using a pigtail marking off the distal landing zone above the celiac artery.The device was placed with sufficient overlap.The physician began deployment and it appeared to deploy smoothly.The physician toggled the green trigger wire release mechanism and then pulled it off the back end of the delivery system.When we attempted to pull the nose cone down through the graft to the sheath, the graft began to scrunch.We switched views to see the proximal stent better and it appeared the proximal stent of the 36-204 landed off kilter.I went to look for the trigger wire release mechanism and we could not locate.I went back to the bedside and looked at the delivery system and noticed one wire was hanging out of the white portion of the handle (it hand not been removed).We used an instrument to grab the wire and manually removed from the delivery system.It had sheared off of the green trigger wire release mechanism.The nose cone was able to come down through the graft after the wire was removed and we continued on with the remainder of the procedure.Proximal trigger wire was still attached to graft.We manually removed from the delivery system using a small pliers.
 
Additional Manufacturer Narrative
Manufacturers ref # (b)(4).Blank fields on this form indicate the information is unknown or unavailable.Investigation is still in progress this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Manufacturer¿s ref# (b)(4).After investigation the event is no longer considered reportable to fda as it does not involve a death, serious injury, or a device malfunction that necessitates remedial action to prevent an unreasonable risk of substantial harm to the public health.Summary of investigational findings: a 77-year-old male patient underwent a thoracic endovascular aortic repair using a zdeg-p-36-154 which was laser fenestrated for left subclavian artery with vbx implanted in left subclavian and then a zdeg-p-36-204-pf-us (complaint device) was implanted.The physician began deployment and it appeared to deploy smoothly.Then the physician toggled the green trigger wire release mechanism and pulled it off the back end of the delivery system.Normal removal of the trigger wire was used, a slight toggle followed by a pulling motion, but it was reported that withdrawal of the green trigger wire release knob was harder than normal.When it was attempted to pull the nose cone down through the graft to the sheath, the graft began to scrunch.The views were switched to see the proximal stent better and it appeared the proximal stent of the zdeg-p-36-204-pf-us landed off kilter.It was noticed that one wire was hanging out of the white knob on the handle.The wire was grabbed with a pliers and was manually removed from the delivery system.It had sheared off the green trigger wire release mechanism.The nose cone was able to come down through the graft after the wire was removed and the procedure was finished, however the stent graft has slightly migrated.The complaint reported by the user was confirmed.Complaint is confirmed based on customer and/or sales representative testimony.The device evaluation could not be performed as the device or photographic evidence of the device was not returned for evaluation.An image (a preoperative cta (computed tomography angiography) dated (b)(6) 2025) was returned for evaluation.The image was reviewed by clinical personnel and the following was determined: there is severe tortuosity of the thoracoabdominal aorta with zig-zag angulations of 102 degrees at the mid ta, 85 degrees at the distal ta, and 97 degrees at the infrarenal aorta.There is a narrow roc of the aortic arch (30 mm) and severe tortuosity of the thoracoabdominal aorta which could have caused extreme bending or torquing of the delivery device.One of the trigger wires could have gotten stuck in the delivery device due to this tortuosity and broken off from the trigger release mechanism as it was pulled off the backend of the device.The severe tortuosity/angulations of the thoracoabdominal aorta and aortic arch roc < 35 mm are outside the ifu for this device and likely contributed to the issue reported.A review of the manufacturing records and/or specifications did not reveal any discrepancies/nonconformances that could have contributed to this complaint issue.The investigation concludes the complaint device was manufactured to specification.Prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.There is evidence to suggest that user did not follow the instructions for use and/or label.Per the ifu (instructions for use), radius of curvature greater than 35 mm and localized angulation less than 45 degrees along the length of aorta intended to be treated by either the graft or stent are required.The device was used in a manner inconsistent with the product labelling and/or instructions, therefore it is unknown how the device will function.A definitive cause could not be determined from the investigation.A narrow roc of the aortic arch (30 mm) and severe tortuosity of the thoracoabdominal aorta could have caused extreme bending or torquing of the delivery device.One of the trigger wires could have gotten stuck in the delivery device due to this tortuosity and broken off from the trigger release mechanism as it was pulled off the backend of the device.An internal action is not deemed necessary at this time.Trending will monitor if any future actions are required.After considering this event the risk associated with the use of this device is still deemed adequate.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH TX2 DISSECTION ENDOVASCULAR GRAFT STRAIGHT COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DK   4632
Manufacturer Contact
louise baekmand
sandet 6
bjaeverskov 4632
DK   4632
56868382
MDR Report Key22735554
Report Number3002808486-2025-00175
Device Sequence Number7125770
Product Code MIH
UDI-Device Identifier10827002474557
UDI-Public(01)10827002474557(17)260131(10)E4365092
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P180001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberG47455
Device Catalogue NumberZDEG-P-36-204-PF-US
Device Lot NumberE4365092
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale